Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

October 2, 2021Crawford County, Ohio

NWS Cleveland, OH issued this special weather statement at Oct 2, 2021, 5:12 PM EDT for Crawford County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2021, 5:12 PM EDT (21:12 UTC)
Expired
Oct 2, 2021, 5:45 PM EDT
In force
33 min
Issued by
NWS Cleveland, OH
Hail
0.00 in
Wind
40

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2677 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS81 KCLE 022112
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Sat Oct 2 2021
 
OHZ028-022145-
Crawford OH-
512 PM EDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of central Crawford
County through 545 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bucyrus, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Bucyrus, Crestline, New Washington, Tiro, North Robinson and Sulpher
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4073 8307 4078 8309 4099 8285 4086 8272
      4080 8272 4070 8296
TIME...MOT...LOC 2111Z 234DEG 28KT 4077 8300 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 2, 3:21 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Oct 2, 3:21 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
321 PM EDT Sat Oct 2 2021

.SYNOPSIS...
Low pressure will drift east towards the area tonight and slowly
drift east across the eastern Great Lakes through Monday. High
pressure will briefly build south across the area on Tuesday as the
next low pressure system moves northwards across the Ohio Valley on
Wednesday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
The prevailing pleasant weather pattern we've had over the past week
will begin to break down later today, leading to an increased chance
of rain and cloud cover through the weekend and into early next
week.

We're already beginning to see an increase in rain coverage across
Indiana and portions of west-central Ohio this afternoon, ahead of a
low pressure system currently situated across the Upper Midwest. The
low-levels will become saturated later this evening and overnight,
resulting in moderate to perhaps brief heavy rainfall, generally
along and west of the I-71 corridor. Rainfall amounts in this area
will generally be anywhere from 0.50 to 1.0 inches. Instability will
be at a premium, so not anticipating anything more than an isolated
lightning strike.

A lull in precipitation is possible Sunday morning with some drying
evident in the mid to upper levels. As the surface low migrates east
across the Great Lakes on Sunday, an upper trough will simultaneously
arrive northeast across the Ohio Valley, helping cool the mid-levels
and providing upper-level support. However, overall instability and
thus any severe threat will likely remain subdued due to antecedent
cloud cover. Regardless, there will be enough forcing for widespread
showers and thunderstorms Sunday afternoon and evening, with
coverage decreasing by the overnight as the upper trough slides
through the area.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Weakening low pressure and its associated cold front will drift into
the region on Monday. Scattered to numerous showers/thunderstorms
will be possible along the cold front. The region then ends up
between storm systems with uncertainty on where some of the upper
level features will take up residence. Models look a bit blocky with
upper level low pressure meandering across the southern Mississippi
River Valley. We have some low POP's in the forecast on Tuesday into
Tuesday night but it is possible that the entire region remains dry.
Temperatures through the short term look to be near or slightly
above seasonal averages.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low pressure should be filling and drifting back to the north
Wednesday into Thursday. Shower and thunderstorm chances should
increase both Wednesday and Thursday afternoon's then decrease into
the overnight hours. The upper level trough will linger into
Saturday so we will have to keep chances of rain in the forecast. C
ant rule out some locally higher rain totals but for now the threat
for flooding is low. Temperatures will remain near to slightly above
seasonal averages through the long term.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
VFR across the area this afternoon with deteriorating
conditions anticipated this evening and overnight. Rain showers
will overspread the region, generally from southwest to
northeast overnight, resulting in primarily MVFR visibilities,
though can't rule out brief IFR visibilities in heavier rain.
An isolated lightning strike cannot be ruled out as well, but
confidence is low. Immediately following the onset of the rain,
ceilings will begin to drop into MVFR, then to IFR in all TAF
sites except CLE/ERI where ceilings should reside just above
IFR. Will have to monitor for LIFR ceilings at TOL, though the
best chance should be just to the north in MI. Thunderstorms
should be more likely across the TAF sites tomorrow afternoon
and evening, and thus have included a prob30 mention at CLE from
21Z to 24Z on Sunday.

Winds will generally be from the south, southwest around 10
knots through the TAF period.

Outlook...Non-VFR likely in low ceilings and/or rain showers
Sunday night through Tuesday. Non-VFR possible in showers and/or
thunderstorms on Wednesday and Thursday.

&&

.MARINE...
Low pressure over the upper Midwest will drift eastward across the
central Great Lakes and weaken through Monday. This will produce a
southwest to south wind at under 15 knots. A cold front is expected
to cross the lake Monday evening with a high pressure ridge
extending southward out of Canada. Winds shift to the northeast and
east in the wake of the front. The strongest easterly winds look to
occur Tuesday afternoon and continue into Wednesday morning. Waves
shouldn't increase above 2 to 4 feet but will need to be monitored
from Willowick to the Islands Tuesday night into early
Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn
SHORT TERM...MM
LONG TERM...MM
AVIATION...Kahn
MARINE...MM
Hazardous weather outlook, Oct 2, 4:06 AM EDT, 13 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 AM EDT Sat Oct 2 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030815-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
406 AM EDT Sat Oct 2 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 2, 5:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
512 PM EDT Sat Oct 2 2021

OHZ028-022145-
Crawford OH-
512 PM EDT Sat Oct 2 2021

...A strong thunderstorm will impact portions of central Crawford
County through 545 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bucyrus, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bucyrus, Crestline, New Washington, Tiro, North Robinson and Sulpher
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4073 8307 4078 8309 4099 8285 4086 8272
      4080 8272 4070 8296
TIME...MOT...LOC 2111Z 234DEG 28KT 4077 8300

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Saunders

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.